Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 47, No. 2, pp. 397-418 (2006)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



On the Invariant Theory of the B{é}zoutiant

Jaydeep V. Chipalkatti

433 Machray Hall, Department of Mathematics, University of Manitoba, Winnipeg R3T 2N2, Canada; e-mail:

Abstract: We study the classical invariant theory of the B{é}zoutiant ${\mathcal R}(A,B)$ of a pair of binary forms $A,B$. It is shown that ${\mathval R}(A,B)$ admits a Taylor expansion whose coefficients are (essentially) the odd transvectants $(A,B)_{2r+1}$; moreover ${\mathcal R}(A,B)$ is entirely determined by the first two terms $M = (A,B)_1, N =(A,B)_3$. Using the Pl{ü}cker relations, we give equivariant formulae which express the higher transvectants $(A,B)_5, (A,B)_7$ in terms of $M,N$. We also describe a `generic reduction formula' which recovers $B$ from ${\mathcal R}(A,B)$ and $A$.

Keywords: binary forms, B{é}zoutiant, transvectant, covariant, Grassmannian

Classification (MSC2000): 13A50

Full text of the article:

Electronic version published on: 19 Jan 2007. This page was last modified: 5 Nov 2009.

© 2007 Heldermann Verlag
© 2007–2009 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition